MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: zip/postal code: (b)(6).H3: device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that a cook coda lp balloon catheter ruptured during an endovascular aortic repair (evar) procedure.A competitor's graft (28 x 70) was inserted from the right femoral artery and the cuff of the graft was placed just below the kidney.Another competitor's cuff (28 x 16 x 45) was placed about one to two centimeters below the cuff.After placement on the contralateral and ipsilateral sides, the cook coda lp balloon was inflated to 25 cc using contrast media and applied to the central area.When pressure was applied to the overlapping area of the cuff and the main body, the cook coda lp balloon catheter ruptured.Another balloon was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported in an endovascular aortic repair (evar) case that a competitor graft was inserted from the right femoral artery, the cuff of the graft was placed just below the kidney, and another competitor graft was placed about 1 to 2 cm below the cuff.After placement of the grafts on the contralateral and ipsilateral sides, the coda lp balloon was inflated to 25cc using contrast media.The cook coda lp balloon catheter was used to compress the central area and ruptured when pressure was applied to the overlapping area of the cuff and the main body graft.The physician completed the procedure with a balloon that had been prepared as a backup (detail unknown).There was no health hazard, and the patient has recovered.There were no abnormalities with the patient's anatomy.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be performed.However, photos provided by the customer were reviewed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.The device was packaged with ifu t_codalp_rev4.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Device description the coda and coda lp balloon catheters each consist of two independent lumens.The ¿distal¿ lumen extends the length of the catheter and is used for placement over wire guides.The ¿balloon¿ lumen is used to inflate and deflate the balloon.The balloon is manufactured from a compliant polyurethane material.Particular care should be taken in handling the balloon to prevent damage.The balloon will inflate to the indicated size parameters when utilizing proper volume recommendations.Radiopaque bands are place on the balloon catheter to assist with positioning of the device under fluoroscopy.Intended use: the coda and coda lp balloon catheters are intended for temporary occlusion of large vessels, or to expand vascular prostheses.Warnings: do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: damage to vessel wall and/or vessel rupture.Rupture of balloon.Do not use pressure inflation device for balloon inflation.Do not use a power injector for injection of contrast medium through distal lumen.Rupture may occur.The coda 40 mm balloon catheter should not be used for dilation of vascular prostheses in iliac or other non-aortic vessels.Injury to vessel wall and/or rupture may occur.The coda 40 mm balloon catheter should not be used in vessels less than 25 mm diameter.When used to expand a vascular prosthesis, the balloon radiopaque markers should remain with the prosthesis.Not for use as a valvuloplasty balloon catheter.Precautions: the balloon is constructed of heat-sensitive material.Do not heat or attempt to shape the catheter tip.Always manipulate catheter using fluoroscopic control.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate balloon.Do not use after labeled expiration date.Always monitor balloon inflation using fluoroscopic control.Potential adverse events: vessel dissection, perforation, rupture, or injury.Balloon inflation volume: do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: damage to vessel wall and/or vessel rupture.Rupture of balloon.Maximum inflation volumes: catheter size max.Volume.Coda-2-10.0-35-120-40 40 cc.Coda-2-9.0-35-100-32 30 cc.Coda-2-9.0-35-120-32 30 cc.Balloon preparation note: balloon and balloon lumen of the coda and coda lp balloon catheters contain air.The air must be removed from balloon and balloon catheter prior to insertion using standard technique.1.Remove protective balloon sleeve.2.Prepare balloon lumen with standard :1 saline and contrast mixture as follows: a.Attach syringe, with appropriate amount of 3:1 saline and contrast mixture, to stopcock on balloon lumen.B.Purge all air from balloon in standard fashion.C.Completely deflate balloon and close stopcock.3.To increase ease of insertion, balloon may be lubricated with a thin layer of sterile, biocompatible lubricant.Balloon introduction and inflation 3.Under fluoroscopy, advance the balloon to the desired position using radiopaque markers.4.Inflate balloon with standard 3:1 saline and contrast mixture using a 20 cc or larger syringe.Adhere to recommended balloon inflation volumes.5.If balloon pressure is lost and/or balloon rupture occurs, deflate the balloon, and remove balloon and sheath as a unit.Note: care should be taken to monitor balloon manipulations and inflation using fluoroscopy at all times.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.After reviewing the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the complaint facility, dhr, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, no returned device, and the results of this investigation, a definitive cause of the failure could not be established.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY; CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22637481
Report Number1820334-2025-00905
Device Sequence Number9002783
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)280325(10)16524545
Combination Product (Y/N)N
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16524545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC'S ENDURANT 28-70.; MEDTRONIC'S ENDURANT28-16-145.
Patient SexUnknown